MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-35 XEO 9/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG PASSEO-35 XEO 9/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428792
Medical Device Problem Codes Fracture (1260); Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2026
Type of Reportable Event Death
Event or Problem Description
During a fistulagram, an in-stent restenosis was found.The passeo-35 xeo peripheral dilatation catheter was used for the treatment but while inflating, the balloon ruptured.Multiple attempts were made to remove the balloon, but they were unsuccessful, and the balloon separated into 2 pieces, with a portion continuing to migrate further the patient.Just about 1/4 of the balloon was able to be removed.The patient was transported from the outpatient center to the hospital for further evaluation and intervention.The next day, when the hospital decided to perform another procedure to remove the remaining parts of the device, the patient passed away.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The device has fractured into at least two parts.Only the proximal device portion was returned.The length of the proximal device portion is 86.3 cm.The fractured proximal balloon portion has a length of about 23 mm.The balloon has burst and ruptured transversally.Microscopic inspection of the balloon surface revealed scratches in close vicinity of the tear which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.The inner shaft has fractured at the proximal balloon weld.The damage pattern indicates application of a high tensile force which was most likely applied after the balloon had burst (i.E.During device withdrawal).The introducer sheath used in the intervention was not returned.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all in-process controls and the final inspection.In addition to visual inspections, each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The most probable root cause for the balloon failure is related to the patient's anatomy.The device most likely fractured due to tensile overload during withdrawal.It should be noted that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the catheter shaft.According to the ifu, the user is further advised to remove the device and the introducer sheath together in case of difficulties during withdrawal.

Brand Name
PASSEO-35 XEO 9/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key24893426
Report Number8043892-2026-03254
Device Sequence Number15728382
Product Code LIT
UDI-Device Identifier07640130451636
UDI-Public(01)07640130451636(17)281119(10)11250393
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number428792
Device Lot Number11250393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Hospitalization;
Patient SexUnknown